Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 11, NWS Houston/Galveston, TX

April 29, 20064 counties in Texas

NWS Houston/Galveston, TX issued this tornado warning at Apr 29, 2006, 6:29 AM CDT for 4 counties in Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2006, 6:29 AM CDT (11:29 UTC)
Expired
Apr 29, 2006, 7:15 AM CDT
In force
46 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Liberty County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX

The radar

The Houston radar (KHGX), 119 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 6:53 AM CDTTORNADOColdspring, TX*** 4 INJ *** FOUR PEOPLE SUFFERED MINOR INJURIES. FOUR HOUSES ON THE EAST SIDE OF TOWN ON THE LAKESHORE SUFFERED DAMAGE. 1 ROOF TORN OFF AND...ANOTHER HOUSE LOST THE TOP FLOOR.
Apr 29, 7:10 AM CDTTORNADO20 E Cleveland, TXTREES AND POWER LINES DOWN ALONG COUNTY ROAD 2863 IN THE HORSESHOE LAKES ESTATES SUBDIVISION NEAR RYE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:04 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
NaN m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 291130
TORHGX
TXC291-339-373-407-291215-
/O.NEW.KHGX.TO.W.0011.060429T1129Z-060429T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
629 AM CDT SAT APR 29 2006

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  LIBERTY COUNTY IN SOUTHEAST TEXAS
  NORTHEAST MONTGOMERY COUNTY IN SOUTHEAST TEXAS
  SAN JACINTO COUNTY IN SOUTHEAST TEXAS
  POLK COUNTY IN SOUTHEAST TEXAS

* UNTIL 715 AM CDT

* AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS  
  TORNADO WAS LOCATED 6 MILES WEST OF CLEVELAND...MOVING EAST AT 
  40 MPH. ANOTHER POSSIBLE TORNADO WAS LOCATED NEAR COLDSPRING...
  ALSO MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLEVELAND...
  TARKINGTON PRAIRIE...
  MOSS HILL...
  LIVINGSTON...
  LAKE LIVINGSTON...
  SEGNO...
  SHEPHERD...
  ROMAYOR...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3074 9522 3022 9534 3023 9472 3077 9476

$$
1 follow-up statement
000 
WWUS54 KHGX 291156
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
655 AM CDT SAT APR 29 2006

TXC339-291201-
/O.CAN.KHGX.TO.W.0011.000000T0000Z-060429T1215Z/
MONTGOMERY TX-
655 AM CDT SAT APR 29 2006

...THE TORNADO WARNING FOR NORTHEAST MONTGOMERY COUNTY HAS BEEN 
CANCELLED...

THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA. 

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3052 9511 3033 9514 3019 9509 3023 9466
      3048 9472 3048 9457 3075 9463 3077 9476

$$

TXC291-373-407-291215-
/O.CON.KHGX.TO.W.0011.000000T0000Z-060429T1215Z/
POLK TX-SAN JACINTO TX-LIBERTY TX-
655 AM CDT SAT APR 29 2006

...A TORNADO WARNING CONTINUES FOR LIBERTY...SAN JACINTO AND POLK
COUNTIES UNTIL 715 AM CDT...

AT 652 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
TORNADO.  THIS TORNADO WAS LOCATED NEAR LIVINGSTON...MOVING EAST AT 
40 MPH. ANOTHER POSSIBLE TORNADO WAS LOCATED 5 MILES SOUTHEAST OF 
SHEPHERD...ALSO MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LIVINGSTON...
  ALABAMA-COUSHATTA RESERVATION...
  SEGNO...
  SHEPHERD...
  ROMAYOR...
  MOSS HILL...

THE SAN JACINTO COUNTY SHERIFFS OFFICE REPORTED THAT A TORNADO WENT 
THROUGH THE COLDSPRING AREA AT AROUND 630 AM DAMAGING AT LEAST TWO 
HOMES ON THE SHORE OF LAKE LIVINGSTON. 

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3052 9511 3033 9514 3019 9509 3023 9466
      3048 9472 3048 9457 3075 9463 3077 9476

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 5:09 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 29, 5:09 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
509 AM CDT SAT APR 29 2006

.DISCUSSION...
SQUALL LINE NEARING A CLL-11R LINE AND MOVING EAST AT 35-40 MPH.
TORNADO WATCH IN EFFECT FOR THE NORTHERN HALF OF THE AREA TIL 7
AM. LOOKING LIKE A WIND THREAT CURRENTLY BE AS THE LINE GETS
FARTHER TO THE EAST THE TORNADO THREAT MAY INCREASE OR FOR DEEP
SURFACE BASED STORMS AHEAD OF THE BOUNDARY. HAVE FAVORED THE
WRF/PARALLEL NAM SOLUTION WITH THE STORMS MOVING EAST AND
OUTRUNNING THE UPPER SUPPORT...FRONT SLOWLY MOVES INTO THE AREA
AND AROUND 21Z THE FRONT LOOKS TO BE ALONG A LFK-IAH-VCT LINE. THE
AREA SHOULD GET GREAT COVERAGE OF PRECIP THIS MORNING THEN
ENDING IN THE WEST BY MID-LATE MORNING. SOME REDVELOPMENT THIS
AFTERNOON SEEMS POSSIBLE IN THE EASTERN/NORTHEAST ZONES SO WILL
CONTINUE THE MENTION OF SEVERE AND CHANCE POPS THERE (MAY HAVE AN
ENHANCED HAIL THREAT). VERY WEAK HIGH PRESSURE BUILDS IN SATURDAY
NIGHT AND SHOULD GET THE FRONT INTO THE COASTAL WATERS BUT WILL
DISSIPATE QUICKLY AND FALLING HEIGHTS OVER CO/KS SHOULD DRAG THE
BOUNDARY BACK NORTH AND SOUTHERLY WINDS SHOULD BE ON THE RETURN.
MOISTURE RETURN IS NOT VERY IMPRESSIVE BUT STILL 35+ KNOTS BUT WITH
THE W-WNW FLOW AND THE GFS CONTINUITY OF FORECASTING A WEAK S/W TO
RIDE DOWN IT ACROSS THE FRONTAL BOUNDARY NEAR THE RED RIVER
TUESDAY MORNING/AFTERNOON WILL CONTINUE TO CARRY CHANCE POPS NORTH
FOR ANY SMALL MCS THAT MOVES OFF THE BOUNDARY INTO SETX. OTHERWISE
MINOR CHANGES BEYOND DAY 4.

WILL PROBABLY DO AN UPDATE AROUND 7 AM TO LOWER POPS IN THE WEST
AND CLEAN OUT WATCH HEADLINES...OR TO ADD ONE FOR THE EASTERN HALF
FOR THE MORNING PERIOD.

45

&&
.MARINE...
WAVE HEIGHTS RUNNING 6 TO 9 FEET ACROSS WATERS EARLY THIS MORNING
AS STRONG ONSHORE FLOW CONTINUES. PRESSURE GRADIENT WILL CONTINUE
TO BE TIGHT AHEAD OF STORM SYSTEM. STRONG SOUTHERLY FLOW WILL
BECOME MORE SOUTHWEST LATER TODAY AND GRADUALLY WEAKEN TONIGHT.
VERY WEAK HIGH PRESSURE BEHIND STORM SYSTEM WILL RESULT IN A
RATHER FLAT PRESSURE GRADIENT ACROSS WATERS SUNDAY AND THEN FLOW
BECOMING ONSHORE LATE SUNDAY. A MODERATE ONSHORE FLOW WILL PREVAIL
MUCH OF THE COMING WEEK. WE SHALL CONTINUE WITH SCA FOR COASTAL
WATERS...WITH CAUTION FOR BAYS TODAY.

37
&&

.AVIATION...
ORGANIZED BAND OF THUNDERSTORMS APPROACHING NW ZONES AND GETTING
CLOSE TO CLL TAF SITE. ACTIVITY SHOULD REACH IAH/HOU/LBX MID
MORNING AND GLS MID/LATE MORNING. MVFR CEILINGS TO CONTINUE THIS
MORNING AND WE SHALL ADJUST THIS WITH MORE SPECIFIC TEMPO
CONDITIONS AS CONVECTIVE ACTIVITY GETS CLOSER TO TAF SITES. AFTER
STORM SYSTEM PASSES THROUGH...WE SHALL STAY CLOSER TO PARALLEL NAM
SOLUTION LEAVING LOW CLOUD COVER REST OF DAY AND INTO TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      84  56  86  55  88 /  60   0   0   0   0
HOUSTON (IAH)              83  66  86  63  86 / 100  30   0   0   0
GALVESTON (GLS)            80  74  83  71  83 / 100  20   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...AND MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM SATURDAY FOR THE
     FOLLOWING ZONES: AND MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: AND GALVESTON BAY.

     SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
     NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM SATURDAY TO 1 AM
     SUNDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM.

&&
Hazardous weather outlook, Apr 28, 3:55 PM CDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CDT FRI APR 28 2006

GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227-
235>238-291300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
355 PM CDT FRI APR 28 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS LATE
TONIGHT AND SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO IMPACT SOUTHEAST
TEXAS LATE TONIGHT AND SATURDAY MORNING. A FEW OF THESE STORMS WILL
HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS...WITH A SMALLER RISK OF ISOLATED
TORNADOES OR LARGE HAIL. THE PRIMARY TIME FRAME FOR THE SEVERE
WEATHER THREAT WILL BE FROM 3 AM TO 10 AM SATURDAY.

SEVERE THUNDERSTORMS ARE ALREADY DEVELOPING THIS AFTERNOON OVER WEST
TEXAS AS AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NEW MEXICO
INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF A
SURFACE DRYLINE. THESE STORMS ARE EXPECTED TO EVOLVE INTO A LARGE
CLUSTER OF THUNDERSTORMS WHICH WILL MOVE EASTWARD AND REACH THE
NORTHWESTERN PORTIONS OF SOUTHEAST TEXAS AFTER MIDNIGHT TONIGHT.

IN ADDITION TO THE SEVERE WEATHER THREAT...THE THUNDERSTORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS LATE TONIGHT AND
SATURDAY MORNING WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS
OVER 2 INCHES POSSIBLE. AT THIS TIME...ONLY MINOR FLOODING OF
STREETS OR LOW WATER CROSSINGS IS ANTICIPATED.

.DAY TWO...SATURDAY
THE SQUALL LINE SHOULD MOVE OUT THE REGION LATE SATURDAY MORNING. IF
THE ATMOSPHERE DESTABILIZES AGAIN...ISOLATED THUNDERSTORMS COULD
RE-DEVELOP DURING THE AFTERNOON MAINLY EAST OF INTERSTATE 45. ONE OR
TWO OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THESE
STORMS SHOULD DIMINISH AROUND SUNSET.

.DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED BETWEEN 3 AM AND 10 AM SATURDAY.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:26 AM CDTSevere Thunderstorm WarningHGXBrazos, Burleson34 min
Apr 29, 5:44 AM CDTTornado WarningHGXMontgomery, San Jacinto46 min
Apr 29, 7:16 AM CDTTornado WarningHGXPolk29 min
Apr 29, 8:10 AM CDTTornado WarningHGXLiberty50 min
Apr 29, 8:24 AM CDTTornado WarningHGXHarris51 min
Apr 29, 9:08 AM CDTTornado WarningHGXChambers, Harris67 min
Apr 29, 9:43 AM CDTTornado WarningHGXLiberty62 min
Apr 29, 10:29 AM CDTSpecial Marine WarningHGX91 min
Apr 29, 11:22 AM CDTTornado WarningHGXChambers53 min
Apr 29, 11:43 AM CDTSpecial Marine WarningHGX92 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.